This is horrible! According to reports, a 13-year-old student of the Command Secondary School in Suleja, near Abuja, is struggling for his life after being treated with the wrong medication by a nurse at the school clinic.

We hear that the incident occurred on April 30 when the student sought medical treatment for having a high body temperature. After the drugs were administered to the student, he began to develop rashes all over his body. He also noticed that his lips were swollen and his eyes were red.

See Also: Beware! Uber driver attempts to assault female passenger after destroying her Phone

According to Sahara reporters, the situation worsened when the nurse abandoned him for three days. It was gathered that school authorities later called the student’s parents to inform them of the development, but by the time they arrived at the school, his condition had worsened to the point that he needed to be rushed to Kubwa General Hospital in Abuja to recuperate from the near-fatal experience.

The parents were told that their son had been given Augmentin and Paracetamol tablets, but tests conducted at the hospital revealed his reaction was caused by sulfur.

A team of medical experts from NAFDAC reportedly corroborated the hospital’s findings, saying the negative reaction could have been avoided if the school had acted expediently.

Horrible! Nurse administers wrong medicine on student leaving half dead

Meanwhile, the commandant and management of the Command Secondary School have remained indifferent to the plight of the ailing student, who is still lying ill at the pediatric department of the hospital.

See Also: So Sad! 100-level UNILAG student kills herself after she was accused of make-up theft

The parents have accused the school authorities of dishonesty over the drugs administered. The matron of the school, Lt. Colonel B.S. Omoge, however, admitted that the boy had been administered Fansidar and Paracetamol.

Medical experts revealed that the teenager had suffered a medical condition called Stevens-Johnson Syndrome (SJS), which is a rare but serious condition arising from a severe reaction to taking certain drugs.

The parents continue to seek redress over the authorities’ neglect of their ward for three days and failing to contact them for his medical history before administering the drugs.

 

NO COMMENTS

LEAVE A REPLY